Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 16, NWS Milwaukee, WI

September 11, 20235 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 11, 2023, 9:01 PM CDT for 5 counties in Wisconsin. It took effect at Sep 12, 2023, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2023, 9:01 PM CDT (02:01 UTC)
In effect from
Sep 12, 2023, 7:00 AM CDT
Expired
Sep 12, 2023, 10:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WHUS43 KMKX 120201
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
901 PM CDT Mon Sep 11 2023

WIZ052-060-121015-
/O.NEW.KMKX.BH.S.0016.230912T1200Z-230913T0000Z/
Sheboygan-Ozaukee-
901 PM CDT Mon Sep 11 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH EARLY TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 7 AM CDT Tuesday through early Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:  

     Vollrath Park in Sheboygan...

     Deland Park Beach in Sheboygan...

     Harrington State Park Beaches...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-121015-
/O.NEW.KMKX.BH.S.0016.230912T1200Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
901 PM CDT Mon Sep 11 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH LATE TUESDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From 7 AM CDT Tuesday through late Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
5 follow-up statements
484 
WHUS43 KMKX 120949
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
449 AM CDT Tue Sep 12 2023

WIZ052-060-121800-
/O.CON.KMKX.BH.S.0016.230912T1200Z-230913T0000Z/
Sheboygan-Ozaukee-
449 AM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From 7 AM CDT Tuesday through early Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:

     Vollrath Park in Sheboygan...

     Deland Park Beach in Sheboygan...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-121800-
/O.CON.KMKX.BH.S.0016.230912T1200Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
449 AM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...From 7 AM CDT Tuesday through late Tuesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include:

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
MRC
460 
WHUS43 KMKX 121435
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
935 AM CDT Tue Sep 12 2023

WIZ052-060-122245-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0000Z/
Sheboygan-Ozaukee-
935 AM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     Deland Park Beach in Sheboygan...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-122245-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
935 AM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...Through late this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
159 
WHUS43 KMKX 121921
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
221 PM CDT Tue Sep 12 2023

WIZ052-060-130000-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0000Z/
Sheboygan-Ozaukee-
221 PM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Vollrath Park in Sheboygan...

     Deland Park Beach in Sheboygan...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-130300-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
221 PM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
695 
WHUS43 KMKX 122213
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
513 PM CDT Tue Sep 12 2023

WIZ052-060-130000-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0000Z/
Sheboygan-Ozaukee-
513 PM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  
     Vollrath Park in Sheboygan...

     Deland Park Beach in Sheboygan...

     North Beach in Port Washington...

     Harrington State Park Beaches...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

WIZ066-071-072-130300-
/O.CON.KMKX.BH.S.0016.000000T0000Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
513 PM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Milwaukee, Racine and Kenosha Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Bayview Beach in Milwaukee...

     Big Bay Beach in the Village of Whitefish Bay...

     Wind Point Lighthouse Beach in Racine...

     Simmons Island Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
351 
WHUS43 KMKX 130302
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1002 PM CDT Tue Sep 12 2023

WIZ066-071-072-130415-
/O.EXP.KMKX.BH.S.0016.000000T0000Z-230913T0300Z/
Milwaukee-Racine-Kenosha-
1002 PM CDT Tue Sep 12 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Conditions have dropped below criteria, and the Beach Hazards
Statement has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 3:52 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Sep 11, 3:52 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
352 PM CDT Mon Sep 11 2023

.SHORT TERM...
(Issued 350 PM CDT Mon Sep 11 2023)

Tonight through Tuesday night:

Low clouds and slight chances (20%) for pop up showers will linger
across the region early tonight. Patchy fog is expected in our
southern and western CWA late tonight, but any fog that develops
should burn off a few hours after sunrise Tuesday. As northerly
winds pick up behind the departing low pressure, waves will build
and create a swim risk for Lake Michigan beaches.

A shortwave trough embedded in the parent upper air pattern will
rotate into southern WI Tuesday evening, triggering showers and
perhaps a few rumbles of thunder Tuesday evening through Tuesday
night. HREF indicates the instability will be insufficient for any
severe weather. The rainfall from this system should further
improve the drought situation.

Sheppard

&&

.LONG TERM...
(Issued 350 PM CDT Mon Sep 11 2023)

Wednesday through Monday:

The sharp upper trough will be departing se WI Wed AM. Fcst
soundings are moist with low level instability so will continue to
linger slight chances (20%) of rain. Stratus clouds could linger
into the afternoon as well with high temps only in the middle
60s. High pressure will then settle over the wrn Great Lakes by
late Wed into Thu AM with 500 MB ht rises.

Ssely winds will then develop on Thu as the high moves to the
Lower Great Lakes later in the day. Warm advection will begin then
increase into Fri-Fri nt with swly sfc winds. This is in response
to an upper trough and low pressure area moving east across srn
Canada. Thus a warming trend is expected beginning Thu and
lasting possibly into Sat. The weak trailing cold front from the
Canadian low and the srn portion of the upper trough will then
affect srn WI for Sat or Sat nt but with only slight chances (20%)
of rain given weak lift. There is uncertainty among the ECMWF Ens
Mean and the GEFS on the degree of lingering upper troughing for
the weekend and resultant affect on temps and pcpn chances. At
this time slight chances (20%) for rain and normal temps are fcst
for Sunday.

Gehring

&&

.AVIATION...
(Issued 350 PM CDT Mon Sep 11 2023)

A slight chance (25 percent) for pop up showers continues into the
early overnight hours, especially for Kenosha. Ceilings will
gradually improve from west to east this evening, but many
airports could remain MVFR overnight. Patchy fog and low stratus
(IFR) may develop at inland airports late tonight, especially for
airports in river valleys. Any fog that develops should burn off
an hour or two after sunrise Tuesday. Northerly winds reach 6 to
10 kts Tuesday afternoon, VFR conditions prevail from then onwards.

Sheppard

&&

.MARINE...
(Issued 350 PM CDT Mon Sep 11 2023)

Weak low pressure of 30.1 inches near the southern tip of the lake will
lift northeast to southeastern Ontario by Tuesday morning,
deepening to 29.8 inches. Stronger northerly winds will develop on
the back side of the low tonight into Tuesday. Winds will be a
little lighter Wednesday as high pressure of 30.2 inches moves
overhead from the northwest. The high will then linger in the area
through the end of the week, with winds generally 15 knots or
less expected. There is a small chance for waterspouts later today
through Tuesday night as an upper level low pressure moves
through the area, mainly across the southern half of the lake.

Sheppard

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643...7 AM Tuesday to 7 PM Tuesday.

     Small Craft Advisory...LMZ644-LMZ645-LMZ646...7 AM Tuesday to 10
     PM Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 11, 3:20 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
320 PM CDT Mon Sep 11 2023

WIZ046-047-051-052-056>060-062>072-122030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
320 PM CDT Mon Sep 11 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Moderate Swim risk is in effect for Lake Michigan beaches in
Sheboygan, Ozaukee, Milwaukee, Racine, and Kenosha counties on
Tuesday. Conditions will approach High Swim Risk thresholds
Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-122030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
320 PM CDT Mon Sep 11 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Winds and waves will build towards Small Craft Advisory conditions
overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory for all nearshore zones from Winthrop
Harbor IL to Sheboygan goes into effect at 7 am CDT Tuesday. 5 ft
waves and 20 kt wind gusts are expected. The advisory expires at 7
PM CDT Tuesday for nearshore waters from Sheboygan to Port
Washington, and expires at 10 PM CDT for nearshore waters from
Port Washington to Winthrop Harbor.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
320 PM CDT Mon Sep 11 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

There is a slight chance for waterspouts over the southern two
thirds of the lake later this morning through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms will be possible tonight.

The slight chance for waterspouts over the southern two thirds of
the lake will continue through Tuesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:40 PM CDTSpecial Weather StatementMKXColumbia50 min
Sep 12, 6:06 PM CDTSpecial Weather StatementMKXColumbia39 min

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.